Ten weeks after receiving the third Kenalog injection over a nine-month period, multiple petichial hemorrhages appeared on the torso of my 84-year-old mother, eventually spreading to her neck and limbs. Since then, the hemorrhages have grown in size, appearing mostly on her limbs. The three photographs show the progression. In the second photograph, spontaneous bleeding of a ½” hemorrhage can be seen. The third photograph (attached) shows the same hemorrhage 23 days later.
She has mild heart failure and hypertension (125/75 -145/90) and was taking the following medications until three days ago:
Coreg 25 mg x 2
Lipitor 20 mg x 1
Spironolactone 25 mg x 1
Aspirin 81 mg x 1
Amitriptyline 25 mg x 1
Calcium 630 mg x 2
Vitamin D 1000 IU x 2
Glucosamine 1500 mg x 1
Chondroitin 1200 mg x 1
Four days ago she suffered a cerebral thrombosis affecting her speech center, was given t-PA, and recovered. Plavix (75 mg once per day) was added to her drug regimen Mirtazapine (7.5 mg once per day) was prescribed in place of amitriptyline and the aspirin dosage increased from 81 mg to 325 mg daily.
The question is: What is causing the continuing appearance of new hemorrhages?
Multiple physicians have been unable to answer the question. Any insight would be greatly appreciated. (The most recent photo is displayed; please see profile for first and second photographs.)